Alert archive / Texas / Freeze Warnings in 2007

Freeze Warning 2, NWS Austin/San Antonio, TX

November 25, 200718 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Nov 25, 2007, 4:22 AM CST for 18 counties in Texas. It took effect at Nov 26, 2007, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 25, 2007, 4:22 AM CST (10:22 UTC)
In effect from
Nov 26, 2007, 12:00 AM CST
Expired
Nov 26, 2007, 9:00 AM CST
In force
9 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Edwards County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 101 km from the middle of the area, began a volume at 10:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
478 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 251022
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
422 AM CST SUN NOV 25 2007

...THE FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT
ACROSS NORTHERN PORTIONS OF SOUTH CENTRAL TEXAS...

.THE FIRST FREEZING TEMPERATURES OF THE WINTER SEASON WILL DEVELOP
EARLY MONDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL TEXAS. AREAS
WHERE FREEZING TEMPERATURES ARE EXPECTED INCLUDE PARTS OF THE HILL
COUNTRY AND SOUTHERN PLATEAU AND LOWER ELEVATIONS ADJACENT TO THE
BALCONES ESCARPMENT. A HARD FREEZE IS NOT EXPECTED...BUT MANY
LOCATIONS COULD SEE TEMPERATURES DIP TO BETWEEN 29 AND 32 DEGREES
FOR A FEW HOURS.

TXZ171>173-183>192-202>206-252200-
/O.NEW.KEWX.FZ.W.0002.071126T0600Z-071126T1500Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS
422 AM CST SUN NOV 25 2007

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST MONDAY. 

EXPECT TEMPERATURES TO DIP TO BELOW 32 DEGREES IN THE PRE-DAWN
HOURS MONDAY MORNING...WITH FREEZING TEMPERATURES REMAINING
POSSIBLE THROUGH 9 AM. MOST FREEZING TEMPERATURES WILL LAST ONLY A
FEW HOURS OR LESS AROUND DAYBREAK. NOT ALL LOCATIONS ARE EXPECTED
TO SEE FREEZING TEMPERATURES...BUT MOST AREAS SHOULD EXPERIENCE A
FROST IN RESPONSE TO THE MOIST LOW LEVEL AIR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THOSE WITH TENDER PLANTS AND YOUNG ANIMALS
SHOULD MAKE ARRANGEMENTS TO PROTECT THEM FROM THE COLD.

$$
1 follow-up statement
000 
WWUS74 KEWX 260512
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1112 PM CST SUN NOV 25 2007

...THE FIRST FREEZING TEMPERATURES OF THE SEASON EXPECTED TONIGHT
INTO EARLY MONDAY MORNING ACROSS PARTS OF THE TEXAS HILL COUNTRY
AND SOUTH CENTRAL TEXAS NEAR THE BALCONES ESCARPMENT...

.THE FIRST FREEZING TEMPERATURES OF THE SEASON WILL DEVELOP LATE
TONIGHT AND EARLY MONDAY MORNING. A LIGHT FREEZE CAN BE EXPECTED
ACROSS PARTS OF THE HILL COUNTRY AND ADJACENT SOUTH CENTRAL TEXAS
NEAR THE BALCONES ESCARPMENT. TEMPERATURES MAY DIP TO BETWEEN 29
AND 32 DEGREES FOR UP TO A FEW HOURS.

TXZ171>173-183>192-202>206-261100-
/O.CON.KEWX.FZ.W.0002.071126T0600Z-071126T1500Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-
INCLUDING THE CITIES OF...LLANO...BURNET...GEORGETOWN...DEL RIO...
ROCKSPRINGS...LEAKEY...KERRVILLE...BANDERA...FREDERICKSBURG...
BOERNE...BLANCO...SAN MARCOS...AUSTIN...BRACKETTVILLE...UVALDE...
HONDO...SAN ANTONIO...NEW BRAUNFELS
1112 PM CST SUN NOV 25 2007

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. 

EXPECT TEMPERATURES TO DIP TO BETWEEN 29 AND 32 DEGREES LATER
TONIGHT INTO THE PRE-DAWN HOURS ON MONDAY ACROSS PARTS OF THE
WARNING AREA. MOST SPOTS WILL SEE SUB-FREEZING TEMPERATURES FOR
ONLY AN HOUR OR TWO AROUND SUNRISE WITH TEMPERATURES RISING
QUICKLY ABOVE FREEZING THEREAFTER. HOWEVER...A FEW SPOTS MAY SEE
SUB-FREEZING TEMPERATURES FOR A FEW HOURS AND NOT RISE TO ABOVE
FREEZING UNTIL 9 AM. MOST AREAS SHOULD EXPERIENCE A FROST IN
RESPONSE TO THE MOIST LOW LEVEL AIR.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION. THOSE WITH TENDER PLANTS AND YOUNG ANIMALS
SHOULD MAKE ARRANGEMENTS TO PROTECT THEM FROM THE COLD.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Nov 24, 11:38 PM CST, 4 hours 44 minutes earlier.

Area forecast discussion, Nov 24, 11:38 PM CST, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1138 PM CST SAT NOV 24 2007

.AVIATION...
CONDITIONS CONTINUE TO VARY FROM IFR TO MVFR IN RAIN, DRIZZLE AND
FOG ACROSS ALL SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. ISOLATED
THUNDERSTORMS WILL PERSIST THROUGH ABOUT 18Z TOMORROW. A STORM
CENTER WILL CLIP VAL VERDE COUNTY AROUND SUNRISE SUNDAY, GIVING
KDRT A CHANCE FOR ICE PELLETS. AS THE STORM CENTER LIFTS NORTHEAST
ACROSS TEXAS SUNDAY AFTERNOON, CONDITIONS WILL IMPROVE TO VFR AT
KDRT, AND MVFR FROM KSSF TO KAUS. ALL TERMINAL EXPECTED TO BE VFR
BY 00Z.

&&

.ATTENTION AVIATION INTERESTS...
THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER
NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED
AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER
SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR
AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND
THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW
TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO.

&&

.PREV DISCUSSION... /ISSUED 950 PM CST SAT NOV 24 2007/

UPDATE...
HAVE UPDATED TO REFLECT RADAR AS WELL AS 18Z AND 00Z MODEL TRENDS.
AREA OF SYNOPTIC SCALE LIFT WILL SPREAD ACROSS SOUTH CENTRAL TEXAS
TONIGHT INTO SUNDAY. RAINS WILL CONTINUE TO INCREASE AND HAVE GONE
100 POPS ALL AREAS. HAVE REMOVED SHOWERY NATURE AND GONE WITH
SLIGHT CHANCE OF THUNDER AS UPPER LOW APPROACHES LATE TONIGHT AND
SUNDAY. TRACK OF LOW FROM THE BIG BEND TO ACROSS WEST CENTRAL
TEXAS INTO NORTHERN TEXAS WILL NOT ALLOW DEEPER COLD TEMPERATURES
TO SAG INTO THE AREA AND FORECAST SOUNDINGS SHOW WINTER TYPE
PRECIPITATION WILL BE RESTRICTED TO THE ADVISORY AREA AND THEN
MAINLY OVER EDWARDS AND VAL VERDE COUNTIES. HAVE REMOVED WINTER
TYPE PRECIPITATION FROM THE ESCARPMENT COUNTIES OF THE SOUTHERN
AND EASTERN HILL COUNTRY. ALSO, HAVE DECREASED POPS FOR SUNDAY
AFTERNOON AS SUBSIDENCE WILL BE MOVING INTO THE AREA AS LOW MOVES
INTO NORTHERN TEXAS. REMAINDER OF FORECAST GENERALLY ON TRACK WITH
ONLY MINOR ADJUSTMENTS TO THE SENSIBLE WEATHER GRIDS.

PREV DISCUSSION... /ISSUED 535 PM CST SAT NOV 24 2007/

AVIATION...
CONDITIONS WILL CONTINUE TO VARY FROM IFR TO MVFR IN RAIN AND
DRIZZLE INDUCED FOG ACROSS ALL SOUTH CENTRAL TEXAS AND THE HILL
COUNTRY. ISOLATED THUNDERSTORMS WILL PERSIST THROUGH ABOUT 18Z
TOMORROW. A STORM CENTER WILL CLIP VAL VERDE COUNTY AROUND SUNRISE
SUNDAY, GIVING KDRT A CHANCE FOR ICE PELLETS. AS THE STORM CENTER
LIFTS NORTHEAST ACROSS TEXAS SUNDAY AFTERNOON, CONDITIONS WILL
IMPROVE TO VFR AT KDRT, AND MVFR FROM KSSF TO KAUS.

ATTENTION AVIATION INTERESTS...
THE TAF FOR SAN MARCOS AIRPORT (KHYI) WILL BE NIL UNTIL FURTHER
NOTICE...AND EVENTUALLY TERMINATED AFTER ALL PARTIES ARE NOTIFIED
AND COMPUTER SOFTWARE CHANGES MADE. THERE IS NO PRESENT WEATHER
SENSOR AT KHYI...WHICH SUBSTANTIALLY COMPROMISES THE CAPABILITY FOR
AN ACCURATE TAF. WE CURRENTLY ANTICIPATE AN EQUIPMENT UPGRADE AND
THE ADDITION OF AIR TRAFFIC CONTROLLER WEATHER OBSERVATIONS TO ALLOW
TAF SERVICE TO RESUME IN THE NEXT YEAR OR TWO.

PREV DISCUSSION... /ISSUED 314 PM CST SAT NOV 24 2007/

DISCUSSION...TEMPERATURES HAVE NOT CHANGED MUCH TODAY ACROSS
SOUTH CENTRAL TEXAS DUE TO THICK CLOUD COVER...AND CONTINUED
DRIZZLE AND SHOWERS. TEMPERATURES ACROSS THE REGION RANGE FROM THE
UPPER 30S TO THE MID 40S. DURING THE DAY IT HAS BEEN NOTED FROM
TIME TO TIME SOME SENSORS ARE REPORTING LIGHT SLEET OR LIGHT SNOW.
THERE WILL BE A BRIEF LULL IN PRECIPITATION THIS AFTERNOON AND
EVENING. HOWEVER...THE RAIN CHANCES WILL INCREASE ONCE AGAIN
DURING THE OVERNIGHT HOURS. AN UPPER LEVEL LOW PRESSURE SYSTEM
WILL MOVE INTO WEST TEXAS TONIGHT AND ACROSS TEXAS ON SUNDAY. AS
THE LOW MOVES CLOSER WITH INCREASED MOISTURE AND LIFT...RAIN
CHANCES WILL ONCE AGAIN BE AROUND 100 PERCENT TONIGHT AND SUNDAY
MORNING.

TEMPERATURES OVERNIGHT MAY DROP TO NEAR OR JUST ABOVE FREEZING IN
THE WESTERN HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU. ALTHOUGH
TEMPERATURES WILL GENERALLY BE ABOVE FREEZING...WITH A FAIRLY DEEP
LAYER OF COLD AIR...IT IS POSSIBLE TO GET SOME SMALL ACCUMULATION
OF SLEET OR SNOW. THEREFORE...A WINTER WEATHER ADVISORY IS IN
EFFECT FOR TONIGHT THROUGH SUNDAY MORNING. SNOW AND/OR SLEET
ACCUMULATIONS WILL BE ONE INCH OR LESS.

ON SUNDAY...THE UPPER LOW WILL TRACK ACROSS TEXAS BRINGING AN END
TO THE PRECIPITATION CHANCES BY SUNDAY EVENING. THE CLOUD COVER IS
EXPECTED TO CLEAR OUT...WITH OVERNIGHT LOWS FALLING BELOW FREEZING
SUNDAY NIGHT IN THE HILL COUNTRY AND A FEW DEGREES ABOVE FREEZING
ELSEWHERE. WEATHER WILL BE MILD AND DRY FOR THE EARLY PART OF THE
WEEK WITH ANOTHER COLD FRONT EXPECTED TO MOVE THROUGH THE REGION
ON THURSDAY...BRINGING A SLIGHT CHANCE FOR SHOWERS AND ANOTHER
REINFORCEMENT OF COOLER AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              40  45  38  63  41 / 100  80  10   0   0
AUSTIN BERGSTROM INTL AIRPORT  40  45  33  64  32 / 100  80  10   0   0
DEL RIO INTL AIRPORT           37  50  37  62  42 / 100  50  -    0   0
SAN ANTONIO INTL AIRPORT       39  49  35  64  40 / 100  80  -    0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 10 AM CST SUNDAY FOR THE FOLLOWING
COUNTIES: EDWARDS...GILLESPIE...KERR...KINNEY...REAL...VAL VERDE.

&&

04/06
Hazardous weather outlook, Nov 24, 5:41 AM CST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 AM CST SAT NOV 24 2007

TXZ171>173-183>194-202>209-217>225-228-251200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
541 AM CST SAT NOV 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY ALONG AND SOUTHEAST
OF THE BALCONES ESCARPMENT.

RAIN MAY MIX WITH OR CHANGE OVER TO SNOW LATE TONIGHT ACROSS THE
EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY AND PORTIONS OF THE
HILL COUNTRY. LIGHT SNOW ACCUMULATIONS OF LESS THAN ONE INCH ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

RAIN MAY MIX WITH OR CHANGE OVER TO SNOW EARLY SUNDAY MORNING ACROSS THE
EDWARDS PLATEAU...INCLUDING VAL VERDE COUNTY AND PORTIONS OF THE
HILL COUNTRY. LIGHT SNOW ACCUMULATIONS LESS THAN ONE INCH ARE
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.